Advertisement

Science China Mathematics

, Volume 61, Issue 8, pp 1407–1420 | Cite as

Pointwise characterizations of curvature and second fundamental form on Riemannian manifolds

  • Fengyu Wang
  • Bo Wu
Articles
  • 46 Downloads

Abstract

Let M be a complete Riemannian manifold possibly with a boundary ∂M. For any C1-vector field Z, by using gradient/functional inequalities of the (reflecting) diffusion process generated by L:= Δ+Z, pointwise characterizations are presented for the Bakry-Emery curvature of L and the second fundamental form of ∂M if it exists. These characterizations extend and strengthen the recent results derived by Naber for the uniform norm ∥RicZ on manifolds without boundaries. A key point of the present study is to apply the asymptotic formulas for these two tensors found by the first author, such that the proofs are significantly simplified.

Keywords

curvature second fundamental form diffusion process path space 

MSC(2010)

58J60 58J58 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was supported by National Natural Science Foundation of China (Grant Nos. 11771326 and 11431014). The authors thank the referees for the helpful comments

References

  1. 1.
    Arnaudon M, Thalmaier A, Wang F Y. Gradient estimates and Harnack inequalities on non-compact Riemannian manifolds. Stochastic Process Appl, 2009, 119: 3653–3670MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Besse A L. Einstein Manifolds. Berlin: Springer, 1987CrossRefzbMATHGoogle Scholar
  3. 3.
    Capitaine B, Hsu E P, Ledoux M. Martingale representation and a simple proof of logarithmic Sobolev inequalities on path spaces. Electron Comm Probab, 1997, 2: 71–81MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chen X, Wu B. Functional inequality on path space over a non-compact Riemannian manifold. J Funct Anal, 2014, 266: 6753–6779MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Driver B. A Cameron-Martin type quasi-invariant theorem for Brownian motion on a compact Riemannian manifold. J Funct Anal, 1992, 110: 272–376MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Fang S Z. Inégalité du type de Poincaré sur l’espace des chemins riemanniens. C R Math Acad Sci Paris, 1994, 318: 257–260MathSciNetzbMATHGoogle Scholar
  7. 7.
    Haslhofer R, Naber A. Ricci curvature and Bochner formulas for martingales. ArXiv:1608.04371, 2016zbMATHGoogle Scholar
  8. 8.
    Hsu E P. Logarithmic Sobolev inequalities on path spaces over Riemannian manifolds. Comm Math Phys, 1997, 189: 9–16MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Hsu E P. Multiplicative functional for the heat equation on manifolds with boundary. Michigan Math J, 2002, 50: 351–367MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Naber A. Characterizations of bounded Ricci curvature on smooth and nonsmooth spaces. ArXiv:1306.6512v4, 2013Google Scholar
  11. 11.
    Wang F Y. Weak Poincaré inequalities on path spaces. Int Math Res Not IMRN, 2004, 2004: 90–108CrossRefGoogle Scholar
  12. 12.
    Wang F Y. Analysis on path spaces over Riemannian manifolds with boundary. Commun Math Sci, 2011, 9: 1203–1212MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Wang F Y. Analysis for Diffusion Processes on Riemannian Manifolds. Singapore: World Scientific, 2014zbMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Center for Applied MathematicsTianjin UniversityTianjinChina
  2. 2.Department of MathematicsSwansea UniversitySwanseaUK
  3. 3.School of Mathematical SciencesFudan UniversityShanghaiChina

Personalised recommendations